Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Took Deviry to postpone periods. Periods have not started till now.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Question
Hi I took Deviry 10 mg 2 tablets daily for 5 days, to postpone my periods. The 5 days ended on Dec 3rd 2011. However my periods have not yet started. My actual due date for my periods is Dec 14th 2011. I am going on a trip from Dec 11th to Dec 20th and do not want my periods between those days.
Posted Sun, 6 May 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Mohammed Tauseef 3 hours later
Hi XXXXXXX

Thank you for the query.

Deviry is a Hormonal Preparation which contains Medroxyprogesterone. Usually Deviry is prescribed to be taken for 5 to 10 days, missed periods is one of the uncommon side effects.

Progestogen withdrawal bleeding usually occurs within three to seven days after discontinuing Deviry therapy. Since today is the 4th day after discontinuation of Deviry Therapy, you can wait for another 3 days for the bleeding to happen. If it doesn't happen even after this, you should be seeking a medical opinion from a competent Gynecologist.

Do not start Deviry therapy overall for once again without discussing it with your Doctor.

Seek immediate medical help if you happen to experience:
- Fever.
- Abdominal pain.
- Abnormal spotting.
- Breakthrough bleeding.
- Changes in the Menstrual flow.

Hope I have answered your query. Please accept my answer in case you do not have follow up queries.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Follow-up: Took Deviry to postpone periods. Periods have not started till now. 55 minutes later
Hi Dr. XXXXXXX

Thank you for your answer. Though I am not experiencing any of the above symptoms for which you suggested immediate medical help, I am experiencing an occasional pain in my lower abdomen.. almost in the area where my ovaries are. This pain is very similar to the pain or cramp feeling I experience bofore my periods. I have been experiencing this for almost a week now.

Kindly advice.

Regards
XXXXXXX
 
 
Answered by Dr. Mohammed Tauseef 20 minutes later
Hi XXXXXXX

Thank you for writing back.

Going by your History, if the last day of discontinuation of Deviry therapy was 3rd December, you should have started it by 29th November, that is last Tuesday, and you say it's been a week since you have lower abdominal pain, Not to worry since you have finished a week after initiation of this therapy.

It is the side effect of this Hormonal preparation. You can apply heat pads if the pain is unbearable and wait for the next three days for the bleeding to happen. If the pain gets severe, or if you notice newer symptoms or the ones which I have already discussed, seek immediate medical attention.

Hope, this helps to answer your query. Please accept my answer in case you have no further queries.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor